MAUDE Adverse Event Report: RARON SYNTHES PRODUKTIONS GMBH 4.5/6.5 STEPPED DRILL BIT LARGE QC/485

RARON SYNTHES PRODUKTIONS GMBH 4.5/6.5 STEPPED DRILL BIT LARGE QC/485
Catalog Number 03.010.078
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on january 4, 2023, there was an issue with a couple different instruments in the frn (femoral recon nail) set.While inserting the nail, our surgeon struck the driving cap and the threaded portion broke off and became lodged in the insertion handle.Luckily, the nail was already inserted all the way so we were able to proceed with the case.In the same case, our surgeon began drilling with the stepped drill and noticed some interference between the drill and the nail.He continued to drill and then the tip of the drill broke off into the patients femoral neck.He was able to retrieve the broken piece and proceed with the case, but it certainly caused a delay.This report is for one (1) 4.5/6.5 stepped drill bit large qc/485 this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5/6.5 STEPPED DRILL BIT LARGE QC/485
Common Device Name
DRILL BIT
Manufacturer (Section D)
RARON SYNTHES PRODUKTIONS GMBH
kanalstrasse west 30
raron 3942
SZ  3942
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18553601
Report Number8030965-2024-01151
Device Sequence Number7597583
Product Code HTW
UDI-Device Identifier10886982067487
UDI-Public(01)10886982067487
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVING CAP/THREADED; HAMMER GUIDE
Patient SexUnknown